Abstract and Applied Analysis

Existence of Solutions for Sturm-Liouville Boundary Value Problem of Impulsive Differential Equations

Hong-Rui Sun, Ya-Ning Li, Juan J. Nieto, and Qing Tang

Full-text: Open access

Abstract

This paper is concerned with the existence of solutions for Sturm-Liouville boundary value problem of a class of second-order impulsive differential equations, under different assumptions on the nonlinearity and impulsive functions, existence criteria of single and multiple solutions are established. The main tools are variational method and critical point theorems. Some examples are also given to illustrate the main results.

Article information

Source
Abstr. Appl. Anal., Volume 2012, Special Issue (2012), Article ID 707163, 19 pages.

Dates
First available in Project Euclid: 5 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1365125160

Digital Object Identifier
doi:10.1155/2012/707163

Mathematical Reviews number (MathSciNet)
MR2926909

Zentralblatt MATH identifier
1245.34030

Citation

Sun, Hong-Rui; Li, Ya-Ning; Nieto, Juan J.; Tang, Qing. Existence of Solutions for Sturm-Liouville Boundary Value Problem of Impulsive Differential Equations. Abstr. Appl. Anal. 2012, Special Issue (2012), Article ID 707163, 19 pages. doi:10.1155/2012/707163. https://projecteuclid.org/euclid.aaa/1365125160


Export citation

References

  • M. Benchohra, J. Henderson, and S. Ntouyas, Impulsive Differential Equations and Inclusions, vol. 2 of Contemporary Mathematics and Its Applications, Hindawi Publishing Corporation, New York, NY, USA, 2006.
  • K. G. Dishlieva, “Differentiability of solutions of impulsive differential equations with respect to the impulsive perturbations,” Nonlinear Analysis, vol. 12, no. 6, pp. 3541–3551, 2011.
  • W. M. Haddad, V. Chellaboina, and S. G. Nersesov, Impulsive and Hybrid Dynamical Systems, Princeton Series in Applied Mathematics, Princeton University Press, Princeton, NJ, USA, 2006.
  • R. I. Leine, U. Aeberhard, and C. Glocker, “Hamilton's principle as variational inequality for mechanical systems with impact,” Journal of Nonlinear Science, vol. 19, no. 6, pp. 633–664, 2009.
  • X. Lin and D. Jiang, “Multiple positive solutions of Dirichlet boundary value problems for second order impulsive differential equations,” Journal of Mathematical Analysis and Applications, vol. 321, no. 2, pp. 501–514, 2006.
  • A. M. Samoilenko and N. A. Perestyuk, Impulsive Differential Equations, vol. 14 of World Scientific Series on Nonlinear Science. Series A: Monographs and Treatises, World Scientific Publishing, River Edge, NJ, USA, 1995.
  • J. Xiao, J. J. Nieto, and Z. Luo, “Multiple positive solutions of the singular boundary value problem for second-order impulsive differential equations on the half-line,” Boundary Value Problems, vol. 2010, Article ID 281908, 13 pages, 2010.
  • S. T. Zavalishchin and A. N. Sesekin, Dynamic Impulse Systems: Theory and Applications, vol. 394 of Mathematics and its Applications, Kluwer Academic, Dordrecht, The Netherlands, 1997.
  • L. Zhang and Z. Teng, “\emphN-species non-autonomous Lotka-Volterra competitive systems with delays and impulsive perturbations,” Nonlinear Analysis, vol. 12, no. 6, pp. 3152–3169, 2011.
  • L. Bai and B. Dai, “An application of variational method to a class of Dirichlet boundary value problems with impulsive effects,” Journal of the Franklin Institute, vol. 348, no. 9, pp. 2607–2624, 2011.
  • J. J. Nieto, “Variational formulation of a damped Dirichlet impulsive problem,” Applied Mathematics Letters, vol. 23, no. 8, pp. 940–942, 2010.
  • J. J. Nieto and D. O'Regan, “Variational approach to impulsive differential equations,” Nonlinear Analysis, vol. 10, no. 2, pp. 680–690, 2009.
  • J. Sun and H. Chen, “Variational method to the impulsive equation with Neumann boundary conditions,” Boundary Value Problems, vol. 2009, Article ID 316812, 17 pages, 2009.
  • J. Sun and H. Chen, “Multiplicity of solutions for a class of impulsive differential equations with Dirichlet boundary conditions via variant fountain theorems,” Nonlinear Analysis, vol. 11, no. 5, pp. 4062–4071, 2010.
  • J. Sun, H. Chen, and J. J. Nieto, “On ground state solutions for some non-autonomous Schrödinger-Poisson systems,” Journal of Differential Equations, vol. 252, pp. 3365–3380, 2012.
  • J. Sun, H. Chen, J. J. Nieto, and M. Otero-Novoa, “The multiplicity of solutions for perturbed second-order Hamiltonian systems with impulsive effects,” Nonlinear Analysis, vol. 72, no. 12, pp. 4575–4586, 2010.
  • Y. Tian and W. Ge, “Multiple positive solutions for a second order Sturm-Liouville boundary value problem with a p-Laplacian via variational methods,” The Rocky Mountain Journal of Mathematics, vol. 39, no. 1, pp. 325–342, 2009.
  • Y. Tian and W. Ge, “Applications of variational methods to boundary-value problem for impulsive differential equations,” Proceedings of the Edinburgh Mathematical Society. Series 2, vol. 51, no. 2, pp. 509–527, 2008.
  • Y. Tian and W. Ge, “Variational methods to Sturm-Liouville boundary value problem for impulsive differential equations,” Nonlinear Analysis, vol. 72, no. 1, pp. 277–287, 2010.
  • Y. Tian and W. Ge, “Multiple solutions of impulsive Sturm-Liouville boundary value problem via lower and upper solutions and variational methods,” Journal of Mathematical Analysis and Applications, vol. 387, no. 2, pp. 475–489, 2012.
  • J. Xiao and J. J. Nieto, “Variational approach to some damped Dirichlet nonlinear impulsive differential equations,” Journal of the Franklin Institute, vol. 348, no. 2, pp. 369–377, 2011.
  • J. Xiao, J. J. Nieto, and Z. Luo, “Multiplicity of solutions for nonlinear second order impulsive differential equations with linear derivative dependence via variational methods,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 1, pp. 426–432, 2012.
  • H. Zhang and Z. Li, “Variational approach to impulsive differential equations with periodic boundary conditions,” Nonlinear Analysis, vol. 11, no. 1, pp. 67–78, 2010.
  • H. Zhang and Z. Li, “Periodic and homoclinic solutions generated by impulses,” Nonlinear Analysis, vol. 12, no. 1, pp. 39–51, 2011.
  • Z. Zhang and R. Yuan, “An application of variational methods to Dirichlet boundary value problem with impulses,” Nonlinear Analysis, vol. 11, no. 1, pp. 155–162, 2010.
  • J. Zhou and Y. Li, “Existence and multiplicity of solutions for some Dirichlet problems with impulsive effects,” Nonlinear Analysis, vol. 71, no. 7-8, pp. 2856–2865, 2009.
  • J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, vol. 74 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1989.